dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Mon Apr 19 00:49:53 EDT 2010

I used to wake up from low bs during the night by shaking and sweating, now I have nightmares that wake me after a low bs, Is this normal?
Asked By: olirosa  
Category: Insulin

Background Info Hide
I use Novolin NPH twice a day plus Metformin 1000mg twice a day, too. This does not happen often.
Diabetes Profile Hide
n/a
Expert Answers (1)
2010-04-23 22:45:28.0

Thanks for writing dLife. Your question is very good, as it is true that some with diabetes who use insulin or another medication that can make your blood glucose too low, can have nighttime hypoglycemia with symptoms such as shaking and sweating as well as nightmares. An important point to remember is to find out why the night time lows happen and how they can be best avoided. This could mean adjusting insulin type or dose, and/or making sure that you have enough of a meal and/or snack before bedtime. Be sure to discuss this with your doctor to find out the best way to remedy this situation; additionally it is always a good idea to have some quick acting carbohydrate source next to your bed, such as glucose tablets or gel, in case this occurs again. Best of luck to you!
Answered By: Janice Baker
Accreditations: B.Sc., MBA, RD, CDE, CNSC, BC-ADM
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

What is your main creative outlet for dealing with diabetes?